Nebraska, 2006Damaging Wind in Nebraska, June 25, 2006
June 25, 2006 · NWS OAX · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before the first event at Jun 24, 1:15 PM CST, 11 hours 30 minutes earlier.
Area forecast discussion, Jun 24, 1:15 PM CST, 11 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
215 PM CDT SAT JUN 24 2006
.DISCUSSION...
THUNDERSTORM CHANCES INTO SUNDAY AND THEN AMOUNT OF POTENTIAL COOL
DOWN NEXT WEEK ARE APPARENT FORECAST CHALLENGES THIS FORECAST.
SHORT TERM...TONIGHT AND SUNDAY. 12Z UA ANALYSIS/STLT IMAGERY INTO
EARLY AFTERNOON INDICATED NWRLY UPPER FLOW WAS OCCURRING ACROSS MUCH
OF THE CENTRAL PLAINS SATURDAY MORNING WITH A WEAK WAVE MOVG FM
SERN NEBR INTO NERN KS/NWRN MO AND A STRONGER TROUGH WITH
UNSEASONABLY COOL TEMPERATURES AT 500 MB SPREADING FROM ND INTO
NRN SD AND MN. APPEARS BEST TSTMS CHANCES TONIGHT WILL EXIST OVR
FAR SERN ZONES EARLY THIS EVENING WHERE INITIAL
INSTABILITY/CONVERGENCE WAS SLIGHTLY BETTER...ALTHOUGH THIS MAY
SET UP JUST SE OF THE CWA BY 00Z...AND THEN OVER NERN ZONES AS
CONVECTION IN ASSOCIATION WITH NRN PLAINS TROUGH/CDFNT MOVES SEWD
AND DVLPS SW INTO SECOND INSTABILITY AXIS. IN ADDITION...SINCE 18Z
CONVECTION HAD BEGUN DVLPG ON PREFRONTAL TROUGH JUST NW THROUGH N
OF THE CWA. LOW LVL WINDS IN WAKE OF LEAD TROUGH WERE KEEPING
INFLOW INTO NRN PLAINS OR NRN NEBRASKA CONVECTION LIMITED...THUS
COVERAGE AND HOW LONG IT CAN SUSTAIN ITSELF AFTER MAX HEATING
BECOMES MORE IFFY...SPCLY FARTHER SW. NONETHELESS...WILL KEEP POPS
ALL ZONES TNGT AND TRENDS WILL BE MONITORED FOR LAST MINUTE
ADJUSTMENTS...ESPECIALLY AS TO WHERE ACTIVITY DVLPG NW THRU N OF
CWA WILL BE BY 00Z. FOR SUNDAY...BOTH NAM AND GFS CLOSE OFF MAIN
TROUGH TO OUR EAST SUNDAY AFTERNOON WITH NAM DEEPER AND A BIT
FARTHER WEST. THUS NAM WAS/IS COOLER AND MORE AGGRESSIVE WITH
PRECIPITATION OVR ERN ZONES COMPARED TO GFS. AT THIS TIME WILL
LEAN MORE TWD GFS SOLUTION BECAUSE IT HAD A BIT MORE SUPPORT FROM
12Z CMC AND WAS CLOSER TO PREV FCST. BUT EVEN IT WARRANTS A SLIGHT
INCREASE IN POPS ERN ZONES ALONG WITH SLIGHTLY COOLER TEMPERATURES
AS UPPER TROUGH AND ASSOCD -16 TO -17 DEG C TEMPS AT 500 MB SHIFT
SWD TOWARD ERN NEBR/WRN IA. DID NOT INCLUDE SUNDAY EVENING POPS
JUST YET AS SYSTEM MAY SHIFT SE OF REGION BY THEN...BUT THIS TOO
WILL NEED WATCHING.
LARGER SCALE SYNOPTIC PATTERN THEN INTO LATE NEXT WEEK APPEARS IT
WILL CONSIST OF WEST COAST RIDGING AND GREAT LAKES TROUGHING. GFS
CONTINUES ITS TREND OF LAST SEVERAL RUNS IN BEING MORE AGGRESSIVE
THAN 00Z ECMWF/CMC IN CLOSING OFF ANOTHER UPPER LOW FARTHER W THAN
THE OTHER TWO...SUGGESTING QUITE A BIT COOLER TEMPS. SINCE 12Z CMC
SOLUTION WAS STARTING TO LEAN TOWARD THE GFS...LOWERED TEMPS IN
WED/FRI PDS...BUT WL NOT GO QUITE AS COOL AS OPERATIONAL MEX
NUMBERS JUST YET. SOME SLIGHT THERMAL RIDGING/DOWNSLOPING COULD
ALLOW FOR A BIT WARMER TEMPS AHEAD OF THE NEXT TROUGH/FRONT ON TUESDAY.
TRYING TO TIME ANY LEAD EMBEDDED WAVES NEXT WEEK...OF COURSE...IS
DIFFICULT...AND ANY COULD LEAD TO SMALL PCPN CHCS. THUS LEFT POPS
BASICALLY ALONE WITH SMALL NOCTURNAL CHCS TUE NGT THRU THU NGT.
DID INSERT SMALL TSTM CHCS WITH NEXT FRONT THOUGH TUE AFTN ACROSS
NRN ZONES.
ALSO DID NOT EXTEND COOLING INTO NEXT WEEKEND SUGGESTED BY GFS. 00Z/12Z
ECMWF BEGAN BUILDING UPPER RIDGE BACK EWD ACROSS PLAINS...AND IT
APPEARED 12Z CMC WAS BEGINNING TO BUILD RIDGE EWD AS WELL BY 144
HOURS.
&&
.OAX WATCHES/WARNINGS/ADVISORIES...
NE...NONE.
IA...NONE.
&&
CHERMOK
Hazardous weather outlook, Jun 24, 4:00 PM CST, 8 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
500 PM CDT SAT JUN 24 2006
IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034-
042>045-050>053-065>068-078-088>093-251000-
ANTELOPE-BOONE-BURT-BUTLER-CASS-CEDAR-COLFAX-CUMING-DODGE-DOUGLAS-
FREMONT IA-GAGE-HARRISON IA-JEFFERSON-JOHNSON-KNOX-LANCASTER-MADISON-
MILLS IA-MONONA IA-MONTGOMERY IA-NEMAHA-OTOE-PAGE IA-PAWNEE-PIERCE-
PLATTE-POTTAWATTAMIE IA-RICHARDSON-SALINE-SARPY-SAUNDERS-SEWARD-
SHELBY IA-STANTON-THURSTON-WASHINGTON-WAYNE-
500 PM CDT SAT JUN 24 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF EASTERN NEBRASKA AND
SOUTHWEST IOWA
.DAY ONE...TONIGHT AND SUNDAY
SCATTERED THUNDERSTORMS OVER NORTHEAST NEBRASKA LATE THIS
AFTERNOON WILL MOVE ACROSS THE REMAINDER OF EASTERN NEBRASKA AND
SOUTHWEST IOWA THIS EVENING. ISOLATED STORMS MAY APPROACH SEVERE
LEVELS WITH HAIL AND STRONG WINDS THE PRIMARY HAZARDS. THERE WILL
BE A CHANCE OF ADDITIONAL THUNDERSTORMS OVER THE AREA LATE TONIGHT
INTO SUNDAY.
A CLUSTER OF THUNDERSTORMS IS EXPECTED TONIGHT IN THE DAKOTAS...AND
THESE STORMS MAY MOVE SOUTHEAST INTO NEBRASKA AND WESTERN IOWA LATE
TONIGHT OR EARLY SUNDAY MORNING. WIDESPREAD SEVERE WEATHER IS NOT
EXPECTED WITH THESE STORMS EITHER.
.DAYS TWO THROUGH SEVEN...SUNDAY NIGHT THROUGH SATURDAY
THERE WILL BE A CHANCE OF MAINLY NIGHTTIME THUNDERSTORMS TUESDAY
THROUGH FRIDAY.
.SPOTTER INFORMATION STATEMENT...
STORM SPOTTER ACTIVATION SHOULD NOT BE NEEDED TONIGHT OR SUNDAY.
FOBERT
In the hours before
Local storm report, Jun 24, 6:54 PM CST, 5 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
754 PM CDT SAT JUN 24 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0740 PM TSTM WND GST OMAHA 41.26N 96.01W
06/24/2006 E55.00 MPH DOUGLAS NE PUBLIC
132ND/PACIFIC
&&
DFOBERTLocal storm report, Jun 24, 6:54 PM CST, 5 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
754 PM CDT SAT JUN 24 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0740 PM TSTM WND GST OMAHA 41.26N 96.01W
06/24/2006 E60.00 MPH DOUGLAS NE PUBLIC
132ND/PACIFIC
&&
DFOBERTLocal storm report, Jun 24, 10:03 PM CST, 2 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1103 PM CDT SAT JUN 24 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1055 PM HAIL CROFTON 42.73N 97.50W
06/24/2006 E0.75 INCH KNOX NE TRAINED SPOTTER
PEA TO DIME SIZE COVERED GROUND
&&
DFOBERTLocal storm report, Jun 24, 11:24 PM CST, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1224 AM CDT SUN JUN 25 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1045 PM HAIL 8 NNW CROFTON 42.84N 97.56W
06/24/2006 M1.50 INCH KNOX NE EMERGENCY MNGR
INCH TO INCH AND A HALF HAIL COVERING GROUND. NUMEROUS
LARGE BRANCHES DOWN. CAMPER TRAILER OVERTURNED AT WEIGAND
CAMP GROUND.
&&
SDERGANThunderstorm Wind, Dodge
- When
- June 25, 12:45 AM CST
- Where
- Dodge County, Fremont
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- TRAINED SPOTTER
- Coordinates
- 41.450, -96.500
Thunderstorm winds estimated at 60 mph caused some tree damage in the Fremont area.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Hail in Wisconsin, June 25 to 26, 2006$502 million · 1 in hail · 11 events
- Flood in Virginia, June 25 to 27, 20061 death · 1 injured · $50,000 · 1 event
- Flash Flood in District of Columbia, June 25 to 27, 2006$10 million · 1 event
- Flash Flood in Maryland, June 25, 2006$5.0 million · 1 event
- Flash Flood and Flood in Delaware, June 25 to 26, 2006$1.0 million · 2 events
- Flash Flood in Pennsylvania, June 25, 2006$600,000 · 1 event
- Flooding in Virginia, June 25 to 27, 2006$470,000 · 5 events
- Flash Flood in Pennsylvania, June 25, 2006$200,000 · 1 event
- Damaging Winds in Alabama, June 25, 2006$85,000 · 55 kt wind · 3 events
- Dust Storm and Damaging Winds in Arizona, June 25, 2006$80,000 · 60 kt wind · 3 events
- Lightning Strike in Wisconsin, June 25, 2006$75,000 · 1 event
- Flash Flooding and Damaging Winds in Georgia, June 25, 2006$46,000 · 50 kt wind · 7 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5515430.